May 4, 2019
CHESTERFIELD COUNTY, VA – Chesterfield County Police have responded to multiple suspected overdose calls in the last 24 hours.
At this point, police are aware of six suspected overdoses that have occurred in Chesterfield County during that time frame.
So many overdoses in a short period of time often indicates that the illegal or prescription drugs being sold or used are extremely potent and likely to cause an overdose.
If you are with someone who overdoses, call 911 immediately. Administer Narcan/Naloxone if you have access to it.
Signs of an overdose:
• Person is not responsive
• Fingertips or lips turn blue or grey
• Breathing is slow, shallow or has stopped
• Person is gurgling or making snoring noises
If you see a suspected overdose:
• Call 911
• If you have Narcan/Naloxone, administer it and perform rescue breathing
• If the victim does not respond after 2-3 minutes, give a second dose of Narcan/Naloxone
• Do not leave the person alone; help will arrive
• If the person starts to breathe or becomes more alert, lay them in the recovery position: put the person slightly on their left side so their body is supported by the left knee with their face turned to the side and their bottom arm reaching out to stabilize their position
If you or someone you know is struggling with addiction, please visit www.opioidsolutionsrva.com for information on treatment and resources.